Alert archive / New York / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 82, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 3, 2002, 7:23 PM EDT for Oneida County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2002, 7:23 PM EDT (23:23 UTC)
- Expired
- Sep 3, 2002, 8:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WUUS51 KBGM 032323 SVRBGM NYC065-040015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 723 PM EDT TUE SEP 3 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN CENTRAL NEW YORK. * UNTIL 815 PM EDT. * AT 718 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CAMDEN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DELTA LAKE AT 735 PM EDT. BOONVILLE AT 745 PM EDT. STEUBEN AT 750 PM EDT. ALDER CREEK AND FORESTPORT AT 755 PM EDT. REMSEN AND TRENTON AT 800 PM EDT. HINCKLEY AT 805 PM EDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM PRODUCES LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4344 7577 4326 7575 4328 7491 4352 7493 MUNDSCHENK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:25 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 3, 2:25 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED WARNING SECTION NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EDT TUE SEP 3 2002 ALL OF THE ACTIVE WX WILL BE OCCURING WITHIN THE 1ST PD AS CDFNT PASSES THE RGN TNGT. HIGH PRES BUILDS IN WITH GNRLY CLEAR/DRY CONDITIONS FOR THE REMAINDER OF THE WORK WEEK. NGM AND AVN SHOW AN ORGANIZED BAND OF FNTL CONVERGENCE MOVG THRU LATE TDA AND THIS EVNG WHILE ETA MUCH LESS ORGANIZED. STILL SOME QUESTION ON HOW THIS ALL WILL PAN OUT. AT ANY RATE BEST INSTAB WILL BE OVER WRN ZONES FOR THE REMAINDER OF THIS AFTN WHERE WATCH IS CRNTLY IN EFFECT. AS CONVECTION TRIES TO MOV EWD THIS EVNG IT WILL LOSE THE ADDED INSTABILTY DERIVED FROM DAYTIME HEATING...BUT STILL CANT RULE OUT AN ISOLD STRONG STORM EARLY IN THE EVNG. WILL CONTINUE WITH SCT TERMINOLOGY FOR THIS EVNG FOR THE REMAINDER OF THE RGN. MOSTLY SUNNY TMRW...PARTLY SUNNY NRN ZONES AS SOME 850 MSTR SWEEPS BY. MAINLY CLEAR/MOSTLY SUNNY WED NGT/THU WITH FAIR WX LIKELY CONTINUING INTO THE WEEKEND...PSBLY A -SHRA IF THE FNT SAGS SWD INTO THE RGN LATER SUNDAY INTO MONDAY. .BGM...SEVERE TSTM WATCH FOR PORTIONS OF THE FINGER LAKES AND CENTRAL SOUTHERN TIER OF NEW YORK UNTIL 600 PM (NYZ022-015>018) BRADY
In the hours before
Special weather statement, Sep 3, 7:07 PM EDT, 16 minutes before
NYZ009-037-032330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 707 PM EDT TUE SEP 3 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS, HAIL AND TORRENTIAL RAIN MOVING INTO THE AREA... AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS, HAIL AND TORRENTIAL RAIN NEAR CAMDEN....MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... POINT ROCK AND STOKES CORNER AT 730 PM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. MUNDSCHENK
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:23 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.